MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION EVOLUT R TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV

MEDTRONIC HEART VALVES DIVISION EVOLUT R TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Model Number EVOLUTR-26-US
Medical Device Problem Codes Gradient Increase (1270); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Heart Failure/Congestive Heart Failure (4446)
Date of Event 01/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This regulatory report is being submitted due to retrospective review through capa 624392.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that following the implant of this transcatheter bioprosthetic valve into a patient with an existing medtronic surgical tissue valve, the mean gradient across the mitral valve measured 11mmhg without any obvious mitral regurgitation(mr).Difficulty to assess via echocardiogram (echo) was reported.Ejection fraction (ef) measured 36%.It was reported the patient had an excellent recovery.Twenty-eight days post implant, a follow up echo showed an ef of 56% with a mean gradient across the mitral valve of 10mmhg.Again, the severity of the mr was difficult to assess.It was noted the patient felt much better; however, the patient developed heart failure symptoms.Five months and eight days later, another follow up echo was performed showing a mean gradient across the mitral valve of 13mmhg.Moderate-severe mitral regurgitation was observed.The mean gradient across the patient¿s aortic valve was stable at 24mmhg with no significant perivalvular leak.Due to the patient¿s progressive symptoms and bioprosthetic mitral valve failure, the physician chose to perform transseptal transcatheter mitral valve replacement and considered the patient to be at high risk for redo mitral valve surgery.Subsequently, six months and twenty-five days post implant, a third non-medtronic (edwards) valve was implanted successfully.No adverse patient effects were reported.

Brand Name
EVOLUT R TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21147916
Report Number2025587-2025-00339
Device Sequence Number9190275
Product Code NPT
UDI-Device Identifier00763000017668
UDI-Public00763000017668
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2020
Device Model NumberEVOLUTR-26-US
Device Catalogue NumberEVOLUTR-26-US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2023
Initial Report FDA Received Date01/14/2025
Date Device Manufactured02/28/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale
Patient Weight72 KG